Format

Send to

Choose Destination
J Stroke Cerebrovasc Dis. 2019 Apr;28(4):e10-e11. doi: 10.1016/j.jstrokecerebrovasdis.2018.12.012. Epub 2019 Jan 8.

Reversible Cerebral Vasoconstriction Syndrome after Administering Etanercept during Puerperium.

Author information

1
Department of Internal Medicine, Division of Neurology, St. Marianna University of School of Medicine, Yokohama City Seibu Hospital, Yokohama, Kanagawa, Japan. Electronic address: spw29zq9@marianna-u.ac.jp.
2
Department of Internal Medicine, Division of Neurology, St. Marianna University of School of Medicine, Yokohama City Seibu Hospital, Yokohama, Kanagawa, Japan.

Abstract

Our objective is to clarify relationship between reversible cerebral vasoconstriction syndrome and administrating etanercept during puerperium. Several lines of evidence have suggested tumor necrosis factor (TNF) as a mediator of vascular dysfunction associated with estrogen deficiency. A 32-year-old woman resumed etanercept (25 mg/week), a TNF inhibitor, which had been discontinued during pregnancy, because of the deterioration of rheumatoid arthritis. She was admitted to our hospital with upper right quadrant blindness and mild right hemiparesis accompanied by pulsating left occipital pain, which had appeared 4 hours after restarting etanercept (25 mg/week). Magnetic resonance imaging and angiography revealed acute left hippocampal infarction with multiple segmental stenoses of the main intracranial arteries. Reversible cerebral vasoconstriction syndrome was diagnosed based on improvement of the multiple stenoses on magnetic resonance angiography on hospital day 17. A causal relationship was considered to exist between TNF inhibition by etanercept and multiple cerebral vasoconstrictions with brain infarct in this puerperant.

KEYWORDS:

Reversible cerebral vasoconstriction syndrome; cerebral infarction; etanercept; puerperium; rheumatoid arthritis

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center